Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Tallahassee, FL

January 21, 2012Lee County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 21, 2012, 5:49 PM EST for Lee County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2012, 5:49 PM EST (22:49 UTC)
Expired
Jan 21, 2012, 6:15 PM EST
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Lee County, GA

The radar

The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 6:02 PM ESTHAIL 14 Nw Leesburg, GAHAIL THE SIZE OF QUARTERS ESTIMATED ALONG PINEWOOD ROAD.
Jan 21, 6:10 PM ESTTSTM WND DMGLeesburg, GATREE DOWN ALONG THE 100 BLOCK OF EAST WESTERLEE DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 12:28 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS52 KTAE 212249
SVRTAE
GAC177-212315-
/O.NEW.KTAE.SV.W.0004.120121T2249Z-120121T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EST SAT JAN 21 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 615 PM EST

* AT 548 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF LEESBURG...OR
  NEAR BRONWOOD...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEYAMI...SCRUTCHINS...JORDAN PLACE...BYNE CROSSROADS...
  STARKSVILLE...CENTURY...MOSSY DELL...STOCKS AND PHILEMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

&&

LAT...LON 3186 8395 3181 8398 3180 8401 3178 8400
      3162 8408 3171 8430 3179 8429 3179 8426
      3183 8426 3187 8430 3187 8434 3189 8435
TIME...MOT...LOC 2249Z 286DEG 30KT 3181 8431

$$

08-LAMERS
1 follow-up statement
786 
WWUS52 KTAE 212316
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SAT JAN 21 2012

GAC177-212325-
/O.EXP.KTAE.SV.W.0004.000000T0000Z-120121T2315Z/
LEE GA-
616 PM EST SAT JAN 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY HAS EXPIRED...

THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. HOWEVER...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 40 
TO 50 MPH WILL CONTINUE TO AFFECT SOUTHERN LEE COUNTY OVER THE NEXT 
15 MINUTES OR SO. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.

LAT...LON 3186 8395 3181 8398 3180 8401 3178 8400
      3162 8408 3171 8430 3179 8429 3179 8426
      3183 8426 3187 8430 3187 8434 3189 8435
TIME...MOT...LOC 2249Z 286DEG 30KT 3181 8431

$$

08-LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 2:20 PM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 21, 2:20 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST Sat Jan 21 2012

...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EST FOR MOST OF THE
NORTHERN TIER GEORGIA COUNTIES AS WELL AS HENRY COUNTY IN SE AL...

...STRONG TO POSSIBLY SEVERE STORMS STORMS INTO THIS EVENING MAINLY
NORTHERN TIER COUNTIES OF AL AND GA...

..ANOTHER ROUND OF SIMILAR WEATHER POSSIBLE OVERNIGHT SUNDAY INTO
MONDAY MORNING...

.SYNOPSIS...
At 3 pm EST, a solid line of SW-NE oriented showers and
thunderstorms was located across S/CNTRL AL and GA and approaching
our nrn tier counties.

AT UPPER LEVELS...
the large scale progressive longwave pattern is highlighted in nrn
stream by trough over PAC NW/CA, ridging ewd to ern plains and
troughing ewd to ern seaboard. Srn stream with ridging from desert
SW to LWR MS Valley...trough Ewd to Ern seaboard with axis from AL
to Ern TN marked by significant drying/subsidence in its wake. H5
shortwave exiting ERN AL and translating newd towards Srn
Appalachians while 90-kt jet streak sliding eastward along the Gulf
Coast putting the forecast area in the favorable left exit region.
Two days of SLY fetch has provided ample Gulf moisture. Despite
largely SWLY unidirectional flow sfc-aloft, this combining with the
DPVA ahead of the short wave to enhance lift over the area, bulk
shear values increasing to 45 knots and CAPE to 1500 J/kg over much
of AL into this evening provides a favorable environment for active
storms.

After this evening, vigorous trough will amplify rapidly from CA to
NM into Sunday. in response, lead shortwave will slide ESE and reach
Carolinas late tonight to off the s ATLC coast by 12z sun. there
will be a brief period of upper level ridging over local region on
Sunday. Then, this trough amplifies ewd becoming increasingly
negatively tilted and along with H5/h2 jet reaches plains early
Sunday then LWR ms valley and great lakes by sun eve before lifting
into nrn great lakes during Mon. another shortwave is progged to
move rapidly across CWA late Sunday or more likely early Monday just
ahead of upper trough and lower level jet proceeding it. given speed
of shortwave, window for strong convection is limited. some model
differences in timing of shortwave and upper trough and this will
impact timing of storms. either way, upper dynamics will drag next
cold front across SE region. Until upper support lifts, it will
provide increasing dynamics for another round of strong to possibly
severe storms across NE Gulf region Sunday night into Mon morning
(09Z-15Z looks best). after upper trough exits to NE during Monday,
steering flow becomes zonal across SE region.

AT LOWER LEVELS...
During the mid aftn, a low was located over cntrl Appalachians with
cold front aligned just ahead of upper trough and extending SWWD
thru NE GA thru SE AL, wrn LA. Assocd solid line of tstms will
continue to move SW-NE along front and just ahead of shortwave,
while storms within the line moving ENE along it. 40-50 LLJ from
cntrl gulf states newd across Carolinas beginning to wane. Further
ahead of front, scattered convection moving SEWD around 25 mph noted
as ample WAA persists in warm sector.

As above initial short wave slide east-southeast into tonight,
trailing frontal convection will gradually sag swd approaching SE
AL/FL Panhandle. surface low will be centered on the Savannah
River near the border of Upstate SC and northern GA tonight with
weakening cold front extending southwest across central GA to near
Mobile, AL. as upper support and low moves further ewd into ATLC
beginning this eve, front stalls then begins to lifts nwd as
quasi-stationary warm boundary.

Meanwhile another low develops over MS Valley by Sunday night with
warm front sagging swd to across n fl/GA border and a trailing cold
front swwd into ern TX. A quick return to moderate southerly low
level flow will transport abundant moisture northward across the SE
Conus ahead of the system. With warm front in place, should dynamics
line up on top of strong instability, the possibility of strong to
severe weather exists late Sunday into Mon morning. Current SPC's
day 2 convective outlook has the slight risk outlined just north and
west of these zones. Low moves rapidly newd dragging this warm front
Nwd and trailing cold front SEWD and across CWA by Monday night
before stalling over or just south of our coastal waters by early
Tuesday. With steering flow flow becoming zonal in wake of upper
support, expect coldest air to remain well N of CWA through
midweek.

&&

.SHORT TERM (Rest of this Afternoon through Tuesday)...

REST OF THIS AFTERNOON INTO THIS EVENING...
Severe storms will continue to develop to our NW and then N while
some sag SEWD towards our CWA. Latest radar pix and upstream obs
show a decreasing confidence that severe storms will reach our CWA.
Window for severe wx closing, shortwave should be east of CWA by 6
pm est with strong height rises in its wake. Also, the low level jet
will be east of our area by 00-01Z with anti-cyclonic flow building
in from the west. so its a timing battle between shortwave and
convection band, namely, will convection drop into our CWA  before
shortwave exits. until then, moderately strong and deep uni-
directional WSW flow imply potential for bowing with damaging winds.

Less likely is threat for tornadoes, although models show potential
for organized and rotating updrafts developing just northwest of our
zones so cant rule out embedded vorticies generating isolated
tornadoes mainly SE AL/adjacent GA where tornado watch is in effect
until 8 pm est. Although latest SPC day 1 text less pessimistic for
us, they still keep the northwest half of our forecast area, under a
slight risk for severe storms. They continue to show 15% threat of
damaging winds and 2-5% threat of tornadoes down to FL border into
this eve. the potential to support severe thunderstorms elsewhere,
especially along and south of the I-10 corridor appears very low.
local severe weather confidence tool with at best 7% chance and only
for NW most AL counties early. So if any severe weather occurs, the
best chance will be over our nrn tier counties into this early
evening after which shortwave and resulting synoptic forcing/shear
profiles shift past our area. Will go with 50-0% NW-SE pop gradient
with T+ for areas under tornado watch until 8 pm est.

Tonight...After the severe threat ends, main forecast concern is
dense fog potential. The cold front will be stalling over or just
north of our AL/GA zones tonight, allowing a continued moist/
southerly flow off the Gulf of Mexico. Current forecast dewpoints
crossing the nearshore waters tonight are 2-5 degrees higher than
the surface water temps. This is a good setup for advection fog to
move ashore/spread inland. Combine this with an already favorable
setup due to the general NVA/subsidence overhead in the wake of the
shortwave, and dense fog is a very good bet and this reflected in
all short term guidance. It should set in fairly early...by 03-05Z
south of the I-10 corridor and expand quickly inland after midnight.
dense fog advisories for both land and water a good bet. will go
with 20-30% mainly late eve convection ahead of front. lows
low-mid 50s inland, around 60 at coast.

Sunday...Time-height cross sections show plenty of dry air in the
mid levels in morning before moistening up later in the day. Fog
will be slow to lift and most of the day will be cloudy with
isolated to scattered showers moving onshore. 30-10% s-n pop
gradient. Highs around 70 coast to mid 70s elsewhere.

Sunday Night...Again a small chance of strong to isold severe storms
late if upper/lower dynamics line up, mainly SW AL/SW GA. Local
confidence tool with only 2% chance or less of severe wx...mainly NW
most AL counties 00Z-06Z. 50-20% NW-SE POP gradient. Lows 55-60
inland...lows 60s at coast.

Monday...30-10% W-E  pop gradient with a small chance of morning
strong to isold severe storms. Highs 70 to 75. Lows mid-upper 40s
inland to near 60 at coast.

Tuesday...AOB 20% chance of rain.

&&

.LONG TERM (Tuesday night through next Saturday)...Both the 00z GFS
and 12z Euro are in very good agreement in showing a strong cutoff
low positioned along the U.S./Mexican border just west of Texas
Tuesday afternoon. Both models show this feature wobbling over
northern Mexico and Texas through the remainder of the week before
weakening as it slides east along the northern Gulf coast Friday
through Saturday. Although the EURO solution is slightly faster than
the GFS, both models have slowed the eastward progression of this
system and thus the timing of the next cold front to impact the
local region. Due to the uncertainty, we will not make abrupt
changes to this portion of the extended period at this time. Temps
will continue above seasonal levels throughout the period.

&&

.MARINE...
Southerly winds will prevail through Monday along the western edge
of surface high pressure. A weak front will pass over our coastal
and offshore waters late on Monday allowing winds to shift to the
north, and eventually to the east as high pressure builds in north
of our area. Winds and seas are not expected to increase
significantly with the passage of the front. At this time, no
headlines are expected through mid-week.

&&

.AVIATION (THROUGH 18Z SUNDAY)...
Periods of MVFR cigs will remain possible through the afternoon,
although generally looking for longer periods of VFR into the early
evening. There remains a threat for isolated severe storms around
DHN and ABY through 00Z. Thunderstorm activity should diminish
during the early evening, but will quickly be replaced by a
potential widespread fog event. The fog potential appears quite high
with an IFR or lower event at all terminals. The setup is favorable
for early fog development for KECP and KTLH, possibly before 03-04Z,
with fog rapidly spreading inland after midnight. Significant
restrictions at IFR or lower are likely to linger through much
Sunday morning. Have shown improvement back to MVFR at all terminals
by midday, however it is possible that even this is on the
optimistic side.

&&

.FIRE WEATHER...
Abundant low level moisture will continue to move north off the Gulf
of Mexico. Relative humidity values are forecast to remain well
above critical levels through Monday. Low mixing heights will result
in unusually low daytime dispersion indices across the entire area
for Sunday. A weak cold front will try to cross the forecast area
Monday night with only marginally drier air arriving for Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   57  75  58  75  54 /  20  20  30  30  20
Panama City   60  73  63  72  57 /  30  30  50  30  20
Dothan        57  75  60  73  48 /  30  20  50  30  10
Albany        54  73  59  72  46 /  30  20  50  30  10
Valdosta      56  75  57  76  54 /  20  10  30  20  20
Cross City    52  77  54  76  58 /  20  10  20  10  20
Apalachicola  58  71  62  70  60 /  20  30  30  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

BLOCK/MROCZKA/DVD
Hazardous weather outlook, Jan 21, 4:45 AM EST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 AM EST SAT JAN 21 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-220300-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
445 AM EST SAT JAN 21 2012 /345 AM CST SAT JAN 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FORECAST AREA
FROM THE WEST AND NORTHWEST THIS AFTERNOON. THE STORM PREDICTION
CENTER HAS INCLUDED SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA IN A
SLIGHT RISK FOR SEVERE STORMS. THE BEST WINDOW FOR SEVERE STORMS
WILL BE FROM 3 PM TO 9 PM EST. DAMAGING WIND GUSTS ARE THE PRIMARY
THREAT. HOWEVER...SHEAR PROFILES AND HIGH RESOLUTION MODEL DATA DO
SUPPORT THE DEVELOPMENT OF SUPERCELLS WHICH COULD PRODUCE
TORNADOES. THE GREATEST THREAT FOR SEVERE STORMS WILL BE OVER
SOUTHEAST ALABAMA AND DROP OFF FROM THERE TO THE EAST AND SOUTH.

ANOTHER CONCERN FOR TODAY WILL BE THE POSSIBILITY FOR FOG FORMATION.
FOG HAS ALREADY DEVELOPED IN THE TALLAHASSEE AREA THIS MORNING AND
WILL BE POSSIBLE ELSEWHERE AS WELL. THERE APPEARS TO BE A BETTER
CHANCE FOR WIDESPREAD POSSIBLY DENSE FOG OVERNIGHT TONIGHT AND THIS
SECOND ROUND OF FOG COULD DEVELOP BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO THE AREA LATE SUNDAY INTO MONDAY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TO THE NORTHWEST OF THE TRI-STATE REGION
ON SUNDAY AND THE STORMS SHOULD BE WEAKENING AS THEY APPROACH OUR
WESTERN ZONES LATE IN THE DAY. HOWEVER...A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY FOR OUR SOUTHEAST
ALABAMA ZONES SO WE WILL HAVE TO MONITOR THIS CLOSELY. THERE WILL
BE ONE MORE SYSTEM THAT WILL BRING RAIN AND POTENTIALLY SEVERE
WEATHER TO THE LOCAL REGION BY THE END OF THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING IN
THE SLIGHT RISK AREA.

BARRY/WOOL

In the hours before

Special weather statement, Jan 21, 5:39 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EST SAT JAN 21 2012

ALZ065-066-212315-
COFFEE AL-DALE AL-
439 PM CST SAT JAN 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST COFFEE
AND NORTHERN DALE COUNTIES...

* UNTIL 515 PM CST

AT 434 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF BRUNDIDGE...OR NEAR CLOWERS
CROSSROADS...MOVING EAST AT 25 MPH.

PEOPLE IN NORTHEASTERN COFFEE AND NORTHWESTERN DALE COUNTIES...
INCLUDING THE CITY OF ARITON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3162 8551 3161 8551 3145 8559 3154 8599
      3163 8596
TIME...MOT...LOC 2239Z 279DEG 22KT 3163 8587

42-DVD
Special weather statement, Jan 21, 5:45 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EST SAT JAN 21 2012

GAZ122-124-212330-
TERRELL GA-RANDOLPH GA-
545 PM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN RANDOLPH AND
SOUTHERN TERRELL COUNTIES...

* UNTIL 630 PM EST

AT 543 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DAWSON TO CUTHBERT...OR
ALONG A LINE EXTENDING FROM YEOMANS TO COLES...MOVING SOUTHEAST AT 30
MPH.

PEOPLE IN SOUTHERN RANDOLPH AND SOUTHERN TERRELL COUNTIES...INCLUDING
THE CITIES OF CUTHBERT...SHELLMAN AND DAWSON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

A TORNADO WARNING IS IN EFFECT UNTIL 6 PM EST FOR NORTHERN TERRELL
COUNTY.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3172 8429 3162 8430 3162 8458 3164 8458
      3162 8460 3164 8460 3163 8462 3164 8465
      3162 8466 3162 8470 3181 8491 3184 8455
TIME...MOT...LOC 2244Z 295DEG 27KT 3180 8449 3176 8482

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:56 PM ESTSevere Thunderstorm WarningTAEQuitman, Randolph, Terrell49 min
Jan 21, 5:23 PM ESTTornado WarningTAERandolph, Terrell37 min
Jan 21, 5:45 PM ESTSpecial Weather StatementTAERandolph, Terrell45 min
Jan 21, 6:14 PM ESTSpecial Weather StatementTAEDougherty, Worth46 min
Jan 21, 6:31 PM ESTSevere Thunderstorm WarningTAEDougherty, Lee, Terrell29 min
Jan 21, 6:58 PM ESTSevere Thunderstorm WarningTAEDougherty, Lee, Worth32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.